MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ZNNTM, CMN FEMORAL NAIL, CCD 130, LEFT, O 10 MM, 32 CM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ZIMMER SWITZERLAND MANUFACTURING GMBH ZNNTM, CMN FEMORAL NAIL, CCD 130, LEFT, O 10 MM, 32 CM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number N/A
Medical Device Problem Codes Fracture (1260); Loss of Osseointegration (2408)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Bone Fracture(s) (1870); Failure of Implant (1924); Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 03/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: ref# 47-2484-032-50; lot# 65331222; cortical screw 5.0mm.Ref# 47-2484-035-50; lot# 65167447; cortical screw 5.0 mm.Ref# 00-2232-004-18; lot# 65423172; cerclage cable.Ref# 00-2232-004-18; lot# 65304616; cerclage cable.Ref# 47-2485-095-10; lot# 3108616; lag screw 10.5 mm.G2- germany.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported by legal that the patient underwent an initial left femur open reduction internal fixation.Subsequently, they were revised due to pain, difficulty ambulating, nonunion of bone fracture, instability and component nail fracture.Nail was exchanged with unknown component without complications, and difficulty placing unknown condyle plate.Due diligence is in progress for this event; to date no further information has been provided.
 
Event or Problem Description
No additional information at the moment.
 
Additional Manufacturer Narrative
(b)(4).No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Medical records were provided and reviewed by a health care professional.The review identified the following findings: (b)(6)2022.Minimal wound secretion in the middle 3rd, no signs of infection, wound cleaned with partial removal of staples.X-ray: no change in position.(b)(6)2022 6 weeks follow up, doing well, incision healing well, instructed to start bearing weight on left leg.X-ray: ¿mild dislocation of the fractured lesser trochanter with evident callus reaction at the inferior border¿.(b)(6)2023.Presents to office with persistent limp to left side after a subtrochanteric fracture of left femur no pain with movement x-ray delayed union of fracture, no change in component position strength exercises instruction given if leg length unequal may consider shoe elevation.(b)(6)2023 reports gluteal left side pain that radiates into groin, functional leg length difference, walking with forearm crutches, no trauma reported offered inpatient iv pain relief, patient chose outpatient po pain therapy (b)(6)2023 x-ray for instability findings: fracture of intramedullary nail proximally, displacement of lag screw and cerclage wire, and fracture of femoral neck component (b)(6)2023 revision report.Diagnosis: implant fracture in osteosynthetically treated pertrochanteric femur fracture on the left side general anesthesia, ebl 700ml (normal with revision) nail easily extracted; scar tissue debrided 1st attempt with ¿an 80 blade length is hammered in with a 14-lock plate and fixated with screws, the last screw just below the plate blade twisted in adam¿s arc, when tightening plate breaks out through the head in the direction of the joint.The entire osteosynthesis is dissolved again¿ new approach with 70 mm blade length.When adjusting the shaft, pay attention to the correct rotational position using the foot.The trochanter minus fragment is successively pulled down.Final x-ray shows correct position and alignment of new nail and fracture ¿the anatomic position of the lesser trochanter was no longer possible as a result of the shortening¿ drain placed (b)(6)2023 x-ray: no sings of loosening or material failure.Comorbidity of glucocerebrosidase disorder was noted as a contributing factor for the reported event.With the available information, a definitive root cause could not be determined.

Brand Name
ZNNTM, CMN FEMORAL NAIL, CCD 130, LEFT, O 10 MM, 32 CM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17348790
Report Number0009613350-2023-00401
Device Sequence Number12279065
Product Code HSB
UDI-Device Identifier00889024299344
UDI-Public(01)00889024299344(17)320512(10)3109834
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47-2493-323-10
Device Lot Number3109834
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer11/21/2023
Initial Report FDA Received Date07/19/2023
Supplement Report FDA Received Date11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale